3 doctors weighed in:

I just had an asthma attack and took a few minutes to get to my inhaler. Coughing stopped quickly after I used it but now feeling very shaky. Why?

3 doctors weighed in
Dr. Jeffry Gill
Pediatrics
1 doctor agrees

In brief: Albuterol

Good that your inhaler brought about quick resolution of your symptoms! There are a few things about an asthma attack that can make you feel shaky afterwards.
..but most likely is that this is an effect of the medication itself, which is a "cousin" of caffeine, and shares some of the effects. But if shakes do not resolve within hours, or if you have other symptoms (chest pain, etc.), go see a doc.

In brief: Albuterol

Good that your inhaler brought about quick resolution of your symptoms! There are a few things about an asthma attack that can make you feel shaky afterwards.
..but most likely is that this is an effect of the medication itself, which is a "cousin" of caffeine, and shares some of the effects. But if shakes do not resolve within hours, or if you have other symptoms (chest pain, etc.), go see a doc.
Dr. Jeffry Gill
Dr. Jeffry Gill
Thank
2 comments
Dr. Ronald Cox
If the shakiness is to bothersome ask for levalbuterol or trade name Xopenex. It has significantly less shakiness when you use it.
Dr. John Chiu
Even more important- if you need to use this type of inhaler more than twice a week for other than exercise, you need a controller drug for your asthma instead of relying on the rescue inhaler.
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
23 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors